Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2018, 10:26 AM CDT for Franklin County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2018, 10:26 AM CDT (15:26 UTC)
- Expired
- Mar 27, 2018, 11:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:43 AM CDT | TSTM WND DMG | 2 Se Ozark, AR | TREE DOWN |
| Mar 27, 10:45 AM CDT | TSTM WND DMG | 3 E Ozark, AR | TREE DOWN |
| Mar 27, 10:45 AM CDT | TSTM WND DMG | 3 Ese Ozark, AR | ROOF DAMAGE TO TWO HOMES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WUUS54 KTSA 271526
SVRTSA
ARC047-271600-
/O.NEW.KTSA.SV.W.0022.180327T1526Z-180327T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1026 AM CDT TUE MAR 27 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Franklin County in west central Arkansas...
* Until 1100 AM CDT
* At 1025 AM CDT, a severe thunderstorm was located 6 miles northwest
of Branch, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Ratcliff...
Wiederkehr Village... Caulksville...
Etna... Alix...
Meg... Peter Pender...
Vesta... Cecil...
This includes Interstate 40 in Arkansas between mile markers 36 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9385 3532 9392 3530 9392
3529 9403 3542 9405 3558 9370
TIME...MOT...LOC 1525Z 253DEG 29KT 3539 9399
HAIL...<.75IN
WIND...60MPH
$$
Lacy2 follow-up statements
689
WWUS54 KTSA 271539
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1039 AM CDT TUE MAR 27 2018
ARC047-271600-
/O.CON.KTSA.SV.W.0022.000000T0000Z-180327T1600Z/
Franklin AR-
1039 AM CDT TUE MAR 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN FRANKLIN COUNTY...
At 1038 AM CDT, a severe thunderstorm was located 4 miles west of
Denning, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Etna... Alix...
Meg...
This includes Interstate 40 in Arkansas between mile markers 37 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9385 3536 9390 3546 9392
3558 9370
TIME...MOT...LOC 1538Z 258DEG 31KT 3541 9384
HAIL...<.75IN
WIND...60MPH
$$
Lacy416
WWUS54 KTSA 271559
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1059 AM CDT TUE MAR 27 2018
ARC047-271609-
/O.EXP.KTSA.SV.W.0022.000000T0000Z-180327T1600Z/
Franklin AR-
1059 AM CDT TUE MAR 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 1100 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9385 3536 9390 3546 9392
3558 9370
TIME...MOT...LOC 1559Z 253DEG 29KT 3546 9365
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:24 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 6:24 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Tue Mar 27 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widepsread showers/thunderstorms along with IFR conditions will
persist through the morning, with the heaviest rainfall shifting
into southeast Oklahoma and west cental Arkansas by early afternoon.
The bulk of the rainfall will shift southeast of the area this
evening although MVFR/IFR cigs will likely continue into the
overnight hours.
&&
.PREV DISCUSSION... /Issued 300 AM CDT Tue Mar 27 2018/
DISCUSSION...
Main forecast concern is ongoing heavy rain and flooding potential
across most of eastern Oklahoma and all of northwest and west
central Arkansas. The existing Flood Watch will remain unchanged
with this forecast package but would expect that the day shift
could begin trimming the northern edges of it.
Slow-moving cold front has made some, but not a lot of progress
into the forecast area early this morning, currently stretching
from central portions of Creek County northeastward to near
Bartlesville and northeast of Nowata. Additional showers and
thunderstorms have begun to develop along the cold front during
the past hour, a trend that should continue through the rest of
the morning. This activity will move over areas that saw between 1
and 2 inches of rain late yesterday evening and earlier this
morning. Also, thunderstorms presently in portions of western
north Texas will make a run at parts of east central and southeast
Oklahoma later this morning, posing a heavy rain and flooding
threat as well. The axis of heavy rain will shift southward
through the day with the front, leaving mainly light to moderate
rainfall potential behind it. The bulk of the heavy rain potential
still looks to be southeast of the area by this evening so the
timing of the Flood Watch looks good for now for the southeastern
counties.
In addition to the heavy rain and flood threats, instability will
increase this afternoon in advance of the front across portions
of southeast Oklahoma, leading to a small severe thunderstorm
threat.
The front is expected to stall for a short time just to the
southeast of the area until the upper disturbance finally swings
past late tomorrow. This will keep rain chances high, although
overall amounts will be lower by that point.
Surface high pressure will move into the area to close out the
work week, bringing a brief break in the wet weather. Another
round of thunderstorms and below normal temperatures will
accompany another cold front this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 53 42 59 45 / 100 20 30 40
FSM 65 51 62 49 / 100 90 70 50
MLC 62 47 59 45 / 100 70 70 30
BVO 50 40 59 42 / 90 20 20 40
FYV 60 46 60 44 / 100 60 60 60
BYV 60 44 59 45 / 100 60 60 60
MKO 59 44 59 45 / 100 50 60 50
MIO 52 42 60 43 / 90 20 30 50
F10 57 44 57 44 / 100 40 60 40
HHW 70 52 63 49 / 100 100 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053-057-058-060>076.
AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
029.
&&
AVIATION.....18Hazardous weather outlook, Mar 27, 4:52 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Tue Mar 27 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Tue Mar 27 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas. ONSET...This morning. FLASH FLOOD. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast of Interstate 44. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms will continue this morning across much of eastern Oklahoma and northwest Arkansas. This activity will eventually shift farther southeast into southeast Oklahoma and west central Arkansas by later this morning or early afternoon as a cold front sags south. A few of the storms could become strong to marginally severe, with large hail and gusty winds being the main threat. The threat of heavy rainfall and flooding will persist through the day with an additional 2 to 4 inches of rain possible. A Flood Watch remains in effect for most of the area through 7 pm. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY and Monday...No Hazards. EXTENDED DISCUSSION... Additional showers and thunderstorms are possible by Wednesday as the primary upper system approaches the region. Drier weather is expected the remainder of the week, with rain returning to the forecast by Saturday as the next front drops into the southern Plains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 27, 9:22 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 922 AM CDT TUE MAR 27 2018 ARZ019-029-OKZ072-076-271445- Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK- 922 AM CDT TUE MAR 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 945 AM CDT... At 922 AM CDT, strong thunderstorms were located along a line extending from 2 miles northeast of Muldrow to 4 miles northwest of Poteau. Movement was northeast at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Fort Smith... Van Buren... Poteau... Cedarville... Mountainburg... Greenwood... Alma... Barling... Pocola... Muldrow... Roland... Spiro... Arkoma... Panama... Dyer... Hackett... Bonanza... Midland... Cameron... Moffett... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 16. Interstate 40 in Oklahoma between mile markers 317 and 328. Interstate 540 between mile markers 1 and 14. Interstate 49 between mile markers 22 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3568 9409 3509 9428 3498 9477 3552 9460 TIME...MOT...LOC 1422Z 247DEG 30KT 3544 9457 3508 9469 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:53 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Washington | 8 hr |
| Mar 27, 9:22 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 23 min |
| Mar 27, 9:30 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 8 hr |
| Mar 27, 9:40 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 35 min |
| Mar 27, 9:45 AM CDT | Tornado Warning | TSA | Crawford, Sebastian | 14 min |
| Mar 27, 10:04 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 26 min |
| Mar 27, 10:14 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 7 hr |
| Mar 27, 1:40 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 24 hr |
| Mar 27, 2:56 PM CDT | River Flood Advisory | TSA | Crawford | 19 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.